MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; Ventricular (assist) bypass
Model Number 2865
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of damaged o-ring was confirmed with the returned 14v battery clip (lot # 10378361).During functional testing, there was a noted mechanical resistance when mating the test system controller¿s connectors to the battery clip.Visual inspection revealed pieces of the o-ring within the connector and noted what appears to have been fluid/sticky substance.The o-ring was removed.Visual inspection noted the fluid/stick substance and the damage.The fluid/sticky substance was able to be cleaned.The cleaned o-ring was installed into the connector and the noted mechanical resistance issue was resolved.The analysis revealed the fluid/stick substance was creating a mechanical bind and resulted in the connector to be inserted at an angle, which damaged the opposite side of the o-ring.A root cause that led to the fluid/stick substance could not be determined.Device history records reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 instructions for use (rev g) section 3-¿powering the system¿ and heartmate 3 patient handbook (rev g) section 3-¿powering the system¿ addresses how to properly use the 14v battery clip.This section also explains how to properly connect and disconnect the 14v battery from the battery clip.Heartmate 3 instructions for use (rev g) section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook (rev g) section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment, including the battery clips.Additionally, heartmate 3 patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories ¿ including their battery clips ¿ for damage, and to replace any equipment that appears damaged or worn.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the battery clips had a broken o ring.The clips were replaced.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22128975
Report Number2916596-2025-03467
Device Sequence Number7390393
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715(10)10378361(11)240615
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Device Lot Number10378361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age36 YR
Patient SexMale
Patient Weight86 KG